Alert archive / North Carolina / Small Craft Advisories in 2018

Small Craft Advisory 21, NWS Wilmington, NC

March 14, 2018

NWS Wilmington, NC issued this small craft advisory at Mar 14, 2018, 2:52 AM EDT. It took effect at Mar 14, 2018, 8:00 AM EDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 2:52 AM EDT (06:52 UTC)
In effect from
Mar 14, 2018, 8:00 AM EDT
Expired
Mar 16, 2018, 2:00 PM EDT
In force
54 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

635 
WHUS72 KILM 140652
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
252 AM EDT Wed Mar 14 2018


AMZ250-252-254-256-141500-
/O.NEW.KILM.SC.Y.0021.180314T1200Z-180315T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
252 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

The National Weather Service in Wilmington has issued a Small
Craft Advisory, which is in effect from 8 AM this morning to 8 PM
EDT this evening.

* Winds...Northwest 15 to 25 kt.

* Seas...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
9 follow-up statements
189 
WHUS72 KILM 141432
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1032 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AMZ250-252-254-256-150000-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180315T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1032 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Winds...Northwest 20 to 25 kt.

* Seas...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
685 
WHUS72 KILM 141906
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
306 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

AMZ254-256-150500-
/O.EXT.KILM.SC.Y.0021.000000T0000Z-180316T0300Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
306 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THURSDAY...

* Winds...West 20 to 30 kt.

* Seas...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ250-252-150500-
/O.EXT.KILM.SC.Y.0021.000000T0000Z-180316T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
306 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* Winds...West 20 to 30 kt.

* Seas...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
538 
WHUS72 KILM 150025
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
825 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

AMZ254-256-151300-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T0300Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
825 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
THURSDAY...

* Winds...Small Craft Advisory winds reaching 20 to 30 kt with 
  few gusts reaching 35 kt. 

* Seas...Will peak between 3 and 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ250-252-151300-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
825 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* Winds...Small Craft Advisory winds reaching 20 to 30 kt with few
  to occasional gusts reaching 35 kt.

* Seas...Will peak between 4 and 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
dch
922 
WHUS72 KILM 150918
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
518 AM EDT Thu Mar 15 2018

AMZ254-256-152000-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T0300Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
518 AM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* Winds...Southwest to west 20 to 30 kt. A few gusts up to 35 kt.

* Seas...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ250-252-152000-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
518 AM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* Winds...Southwest to west 20 to 30 kt. A few gusts up to 35 kt.

* Seas...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
27
347 
WHUS72 KILM 151917
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
317 PM EDT Thu Mar 15 2018

AMZ254-256-160400-
/O.EXT.KILM.SC.Y.0021.000000T0000Z-180316T1000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
317 PM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* Winds...Southwest 20 to 30 kt, becoming west.

* Seas...4 to 6 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ250-252-160400-
/O.EXT.KILM.SC.Y.0021.000000T0000Z-180316T1400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
317 PM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* Winds...Southwest 20 to 30 kt with gusts to 35 kt, becoming 
  west.

* Seas...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

9
786 
WHUS72 KILM 160110
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
910 PM EDT Thu Mar 15 2018

AMZ254-256-161000-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T1000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
910 PM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* Winds...West-Southwest 20 to 30 kt...becoming west 15 to 25 kt.

* Seas...5 to 8 feet...becoming 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ250-252-161000-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T1400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
910 PM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* Winds...West-Southwest 20 to 30 kt...becoming west 15 to 25 kt.

* Seas...5 to 8 feet...becoming 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

17
176 
WHUS72 KILM 160922
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
522 AM EDT Fri Mar 16 2018

AMZ254-256-161500-
/O.EXT.KILM.SC.Y.0021.000000T0000Z-180316T1500Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
522 AM EDT Fri Mar 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* Winds...West 15 to 25 kt.

* Seas...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ250-252-161730-
/O.EXT.KILM.SC.Y.0021.000000T0000Z-180316T1800Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
522 AM EDT Fri Mar 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* Winds...West 15 to 25 kt.

* Seas...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
27
282 
WHUS72 KILM 161452
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1052 AM EDT Fri Mar 16 2018


AMZ254-256-161600-
/O.EXP.KILM.SC.Y.0021.000000T0000Z-180316T1500Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1052 AM EDT Fri Mar 16 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

Winds are beginning to ease and seas have fallen below small craft
advisory thresholds. 

$$

AMZ250-252-161800-
/O.CON.KILM.SC.Y.0021.000000T0000Z-180316T1800Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1052 AM EDT Fri Mar 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* Winds...West 10 to 20 kt with gusts to 25 kt.

* Seas...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and or seas of 6 ft or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

17
832 
WHUS72 KILM 161753
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
153 PM EDT Fri Mar 16 2018

AMZ250-252-161900-
/O.EXP.KILM.SC.Y.0021.000000T0000Z-180316T1800Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
153 PM EDT Fri Mar 16 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Winds and seas have fallen below small craft advisory thresholds.
Therefore, the advisory will be allowed to expire.

$$

17

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 1:24 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 14, 1:24 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
124 AM EDT Wed Mar 14 2018

.SYNOPSIS...
Strong low pressure off the New England coast will continue to
move slowly north through tonight. Arctic high pressure across
the Northern Plains will build south through tonight and then
east across the northern Gulf Coast Wednesday and Thursday.
Temperatures will warm Thursday and Friday before another shot
of cold air reaches the area Friday night and Saturday. Warmer,
but cloudier weather will return early next week, with another
storm system approaching by Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 600 PM Tuesday...After in-house met discussion including
18Z guidance, decided to go with a Freeze Warning along the
northern periphery of the ILM CWA, which includes the 6 most
northernmost counties for the time between 4 am and 9 am Wed.
Could see a brief decouple of the winds this evening but should
pick back up after midnight tonight as a mid-level s/w trof
rotates thru late. Could see a shallow stratocu or altocu cloud
deck partially affect the FA overnight into daylight Wed but
most of that should remain north of the FA. Latest MOS guidance
still wants to paint 30-32 degree lows tonight and this is
taking into account what in essence should keep min temps
slightly hier overnight. This will not be a deep freeze, that
may manifest come Thu morning.

Previous.......................................................
As of 300 PM Tuesday...Downsloping westerly  mid level flow will
back to SW overnight ahead of strong approaching clipper-like
shortwave. This feature sets up an interesting if not slightly
uncertain forecast for our northern (particularly agriculturally
sensitive) forecast zones. Specifically, the need for a Freeze
Warning is unclear at this time due to some conflicting signals.
Temperature guidance depicting at least marginally freezing
temperatures for a short time tonight. However these same MOS
numbers seem to be at odds with their parent guidance. The latter
shows that clouds increase with the shortwave whereas the former MOS
bulletins hint at clear skies all night. Am leaning towards the
clear sky solution being erroneous as there is clearly a large swath
of cloudiness currently associated with the circulation and vort
center (though that could change on the leeside of the mountains).
Flurries associated with this same feature has been discussed but
they should remain to our north if they materialize at all.
Hopefully during the next shift temperature and cloud cover trends
will shed more light on the need for a Freeze Warning. The renewed
cold air advection underway by 12Z will keep highs every bit as
chilly if not colder than those observed today.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...The deep upper trough will begin to lift out
from the East Coast, but a pair of shortwaves embedded in the jet
will maintain cyclonic curvature to our upper level flow through
Thursday. A sharp upper ridge across the High Plains Wednesday night
will deamplify as it moves into the Arklatex region by Thursday
night. At the surface, Canadian high pressure will move eastward
along the Gulf Coast, crossing Florida on Thursday and moving
offshore Thursday night.

Wednesday night is likely to be the coldest night of the week across
the Eastern Carolinas as lighter winds with the surface high to our
southwest combine with a cold airmass and clear skies. Models have
stabilized over the past 36 hours with their depiction of low
temperatures in the upper 20s inland and lower 30s near the coast.
I've knocked off several degrees from these numbers across the
peat/pocosin soils mainly across southeastern North Carolina with
lows predicted as cold as 25 degrees in spots. This is unfortunately
where many of our local blueberry/strawberry farms are located, and
growers are hopefully preparing for this freeze event.

As a surface trough moves off the Mid-Atlantic coast Thursday
afternoon/evening, our pressure gradient will tighten substantially.
Warm advection on westerly winds should allow highs to rebound into
the 60s area-wide, with wind gusts during the afternoon
potentially reaching 30 mph. Lighter breezes will continue
through Thursday night, helping hold low temperatures in the 40s
and perhaps near 50 on the beaches. Models show a strong mid
and upper level WNW wind across the Appalachians with a
subsidence inversion sitting just above the ridge tops Thursday
night, a scenario sometimes associated with orographic cirrus
development. Should this occur, we might need to add a few more
degrees to Thursday night's lows.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...The East Coast trough will continue to
lift to the northeast on Friday, as a low-amplitude mid/upper
ridge crosses the Mississippi River valley. This will allow a
surface high to surge southeast and push a backdoor cold front
into or through the forecast area Friday night. Will carry low
PoPs as Gulf moisture surges across the area ahead of fropa. The
cool high will settle over eastern NC Saturday ahead of a quick
moving shortwave and surface reflection which will move across
the Carolinas Saturday night, and offshore Sunday. Associated
rain chances will come to an end late Sunday, and temps will
rebound from Saturday's unseasonable cool readings, but still
remain 3-5 below climo. The pattern will remain quite
progressive early next week, with another shortwave and
associate surface low on the doorstep by Tuesday.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 06Z...VFR conditions expected through the period. Some
cloudiness will accompany a potent mid level shortwave this
morning mostly across northern sites, and linger into midday as
well but cigs well above any flight threshold. Very gusty winds
this afternoon as well.

Extended outlook...VFR through Friday. Possible MVFR Fri night
and Sat.

&&

.MARINE...
NEAR TERM /THROUGH WEDNESDAY/...
As of 615 PM Tuesday...Winds and seas have dropped below SCA
thresholds and have let the SCA expire with the issuance of a
MWW. But did highlight, SCA thresholds will again be met during
Wed daylight into nightfall. This after the passage of a mid-
level s/w trof that re-tightens the sfc pg after its departure
early Wed. Winds will drop to W to WNW around 15 kt this evening
and become NW 15 to 25 kt occasional G30 kt by or just after
daybreak Wed, that continues thruout the day on Wed. Significant
seas will be on the low side due to the limited fetch given
wind directions for seas to build upon. There is a roughly 1 to
3 foot Easterly ground swell at 12+ second periods that will be
pushing across the local waters during the next few days which
will help produce a wider than normal margin for significant
seas fcsts across the local waters this period.

Previous...................................................
As of 300 PM Tuesday...Wind remains as-is or even slackens
slightly through about 06Z as very weak surface reflection of a
powerful upper level system approaches from the northwest. After
06Z this feature moves through and flow turns to NW in a
renewed surge of cold air. Wind could briefly pulse up to SCA
levels but confidence is a little too low to raise flags at this
time. Any 6 ft seas remain outside of the 20nm forecast zones
according to both WNA and locally generated NWPS.

SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Canadian high pressure will take a path
eastward along the Gulf Coast, crossing Florida on Thursday and
moving offshore Thursday night. With the high so far to our south,
we'll maintain an offshore wind through the period. Unfortunately
this is likely to be a strong offshore wind developing during the
day Thursday and continuing through Thursday night as a trough moves
off the Mid-Atlantic coast, tightening the pressure gradient
substantially and accelerating our winds to 20-25 knots with gusts
near 30 knots away from shore Thursday night. It's a near certainty
that we'll need a Small Craft Advisory beginning Thursday afternoon.

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 PM Tuesday...Offshore flow will be the rule Friday as
surface high pressure moves off the east coast of Florida. A
cold front will drop south across the waters Friday evening,
with a quick shift to northeast winds. High pressure behind the
front will move off the east coast of NC Saturday, and result in
onshore flow through the day. The gradient will strengthen
behind the front in the NE surge, and winds may reach into a
15-20 kt range late Friday night into Saturday morning.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Freeze Warning until 9 AM EDT this morning for SCZ017-023-024.
NC...Freeze Warning until 9 AM EDT this morning for NCZ087-096-105.
MARINE...None.

&&

SYNOPSIS...MBB
NEAR TERM...DCH/MBB
SHORT TERM...TRA
LONG TERM...TRA/CRM
AVIATION...SHK
MARINE...
Hazardous weather outlook, Mar 13, 7:59 PM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
759 PM EDT Tue Mar 13 2018

AMZ250-252-254-256-150000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
759 PM EDT Tue Mar 13 2018

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Small Craft Advisory is likely Wednesday into Wednesday Night and
again Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-150000-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
759 PM EDT Tue Mar 13 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

For Wednesday night and Thursday morning...
A freeze warning or frost advisory will be needed.

For Fire Weather concerns...
Both Wednesday and Thursday afternoon relative humidity will fall to
near 30 percent along with 15 to 25 mph gusty west to northwest
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ023-024-150000-
Darlington-Dillon-
759 PM EDT Tue Mar 13 2018

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

For Wednesday night and Thursday morning...
A freeze warning or frost advisory will be needed.

For Fire Weather concerns...
Both Wednesday and Thursday afternoon relative humidity will fall to
25 to 30 percent along with 15 to 25 mph gusty west to northwest
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-107-109-SCZ032-033-039-055-058-059-150000-
Columbus-Inland New Hanover-Inland Brunswick-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
759 PM EDT Tue Mar 13 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

For Wednesday night and Thursday morning...
A freeze warning or frost advisory will be needed.

For Fire Weather concerns...
Both Wednesday and Thursday afternoon relative humidity will fall to
25 to 30 percent along with 15 to 25 mph gusty west to northwest
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-105-SCZ017-150000-
Robeson-Bladen-Inland Pender-Marlboro-
759 PM EDT Tue Mar 13 2018

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

For Wednesday night and Thursday morning...
A freeze warning or frost advisory will be needed.

For Fire Weather concerns...
Both Wednesday and Thursday afternoon relative humidity will fall to
25 to 30 percent along with 15 to 25 mph gusty west to northwest
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:13 AM EDTFreeze WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson30 hr
Mar 14, 3:06 PM EDTFire Weather WatchILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more11 hr

Nearby

Small Craft Advisories in North Carolina, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.